Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 22, 2008, 1:30 AM CST for 5 counties in Mississippi. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2008, 1:30 AM CST (07:30 UTC)
- Expired
- Feb 22, 2008, 2:30 AM CST
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 2:00 AM CST | HAIL 0.75 | 4 N Hickory, MS | PENNY SIZE HAIL REPORTED BY NEWTON COUNTY S.O. |
| Feb 22, 2:03 AM CST | TSTM WND GST 50 | Meridian, MS | PEA SIZE HAIL NORTHWEST OF MERIDIAN AND MEASURED WIND GUST OF 50 MPH AT THE EMA OFFICE IN MERIDIAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 6:53 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 220730
SVRJAN
MSC061-069-075-101-123-220830-
/O.NEW.KJAN.SV.W.0124.080222T0730Z-080222T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST FRI FEB 22 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 230 AM CST
* AT 130 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF LAWRENCE...OR ABOUT 7 MILES SOUTHEAST OF FOREST...AND
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAWRENCE BY 135 AM CST...
NEWTON BY 140 AM CST...
DECATUR BY 145 AM CST...
DUFFEE BY 155 AM CST...
COLLINSVILLE AND SUQUALENA BY 200 AM CST...
MARTIN BY 205 AM CST...
LAT...LON 3246 8934 3258 8902 3257 8893 3262 8892
3283 8839 3233 8843 3222 8886 3223 8890
3221 8891 3211 8931
TIME...MOT...LOC 0730Z 246DEG 52KT 3232 8933
$$
DHB2 follow-up statements
000
WWUS54 KJAN 220755
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
154 AM CST FRI FEB 22 2008
MSC061-123-220804-
/O.CAN.KJAN.SV.W.0124.000000T0000Z-080222T0830Z/
JASPER MS-SCOTT MS-
154 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT AND NORTHERN
JASPER COUNTIES IS CANCELLED...
LAT...LON 3224 8910 3250 8909 3283 8839 3233 8843
3223 8885
TIME...MOT...LOC 0754Z 246DEG 52KT 3246 8895
$$
MSC069-075-101-220830-
/O.CON.KJAN.SV.W.0124.000000T0000Z-080222T0830Z/
NEWTON MS-LAUDERDALE MS-KEMPER MS-
154 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR SOUTHEASTERN KEMPER...LAUDERDALE AND EASTERN NEWTON COUNTIES...
AT 154 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF LITTLE ROCK...OR ABOUT 11 MILES NORTHEAST OF NEWTON...MOVING
NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLLINSVILLE AND SUQUALENA BY 200 AM CST...
MARTIN BY 205 AM CST...
DALEVILLE AND PRISMATIC BY 210 AM CST...
MERIDIAN STATION AND BLACKWATER BY 215 AM CST...
OAK GROVE BY 220 AM CST...
TAMOLA AND PORTERVILLE BY 225 AM CST...
LAT...LON 3224 8910 3250 8909 3283 8839 3233 8843
3223 8885
TIME...MOT...LOC 0754Z 246DEG 52KT 3246 8895
$$
DHB000
WWUS54 KJAN 220806
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST FRI FEB 22 2008
MSC101-220816-
/O.CAN.KJAN.SV.W.0124.000000T0000Z-080222T0830Z/
NEWTON MS-
206 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON COUNTY IS
CANCELLED...
LAT...LON 3224 8891 3253 8890 3275 8840 3253 8842
3252 8843 3233 8843
TIME...MOT...LOC 0806Z 246DEG 52KT 3246 8875
$$
MSC069-075-220830-
/O.CON.KJAN.SV.W.0124.000000T0000Z-080222T0830Z/
LAUDERDALE MS-KEMPER MS-
206 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR SOUTHEASTERN KEMPER AND LAUDERDALE COUNTIES...
AT 206 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUQUALENA...OR ABOUT 7 MILES NORTHWEST OF MERIDIAN...MOVING NORTHEAST
AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MERIDIAN STATION...DALEVILLE AND 8 MILES SOUTHEAST OF BLACKWATER BY
215 AM CST...
LAUDERDALE...9 MILES NORTHWEST OF TOOMSUBA AND 9 MILES SOUTHEAST OF
OAK GROVE BY 220 AM CST...
TAMOLA AND 8 MILES SOUTHEAST OF PORTERVILLE BY 225 AM CST...
LAT...LON 3224 8891 3253 8890 3275 8840 3253 8842
3252 8843 3233 8843
TIME...MOT...LOC 0806Z 246DEG 52KT 3246 8875
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:53 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 21, 10:53 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1053 PM CST THU FEB 21 2008 .DISUSSION...SOGGY NIGHT UNDERWAY. LATEST SURFACE ANALYSIS HAS A LOW OVER CENTRAL LOUISIANA WITH A TRAILING COLD FRONT BACK TO THE SOUTHWEST NEARING THE TEXAS GULF COAST. THE ASSOCIATED WARM FRONT WAS NOTED FROM NEAR HATTIESBURG STRETCHING WEST JUST SOUTH OF HIGHWAY 84. THE BULK OF THE STRONGEST THUNDERSTORMS WERE ALONG AND NORTH OF THE WARM FRONT PRODUCING REPORTS OF FLOODING...HAIL AND FREQUENT LIGHTNING SO FAR. AS THE SURFACE LOW MOVES NORTHEAST ACROSS OUR AREA TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. MORE OF OUR SOUTHEAST AREA WILL BECOME UNDER THE WARM SECTOR AND RUN THE RISK OF TORNADO DEVELOPMENT WHILE MUCH OF OUR AREA WILL STILL SEE CONDITIONS FAVORABLE FOR HEAVY RAIN AND HAIL PRODUCING THUNDERSTORMS. HAVE EXPANDED THE FLASH FLOOD WATCH EAST ALONG THE INTERSTATE 20 CORRIDOR AND TO INTERSTATE 55 IN OUR SOUTHERN COUNTIES. TEMPERATURES WERE RUNNING A LITTLE COOLER THAN EXPECTED IN THE EAST AS THE WARM FRONT HAS BEEN SLOWER TO MOVE NORTH THAN EXPECTED. OVERNIGHT STILL LOOK OK BUT TEMPERATURE CURVES HAVE BEEN UPDATED. && .AVIATION...WIDSPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO RESULT IN WIDESPREAD IFR CONDITIONS PREVAILING WITH OCASSIONAL LIFR CONDITIONS AS A CENTER OF LOW PRESSURE MOVES OVER THE AREA FROM THE SOUTHWEST REMAINDER OF NIGHT. STRONGEST THUNDERSTORMS WILL OCCUR ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. THE LOW WILL DRAG A COLD FRONT THROUGH THE AREA AND CONDITIONS WILL BEGIN TO SLOWLY IMPROVE FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 70 43 64 / 100 24 10 7 MERIDIAN 55 71 43 64 / 100 40 11 7 VICKSBURG 53 68 42 64 / 100 19 9 6 HATTIESBURG 59 74 48 68 / 100 46 20 6 NATCHEZ 58 69 43 65 / 99 24 9 7 GREENVILLE 49 61 39 57 / 89 16 8 6 GREENWOOD 52 63 38 58 / 98 18 9 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR MSZ043>056-059>062. LA...FLASH FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR LAZ015-016-023>026. AR...NONE. && 22
Hazardous weather outlook, Feb 21, 2:33 PM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CST THU FEB 21 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 233 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND LASTING INTO EARLY FRIDAY MORNING. THE GREATEST RISK FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON THROUGH LATE THIS EVENING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES...IT WILL HELP DEVELOP A SURFACE LOW ACROSS EASTERN TEXAS. AS THIS LOW BEGINS TO MOVE NORTHEAST THROUGH NORTHERN LOUISIANA IT WILL CAUSE A WARM FRONT TO SLOWLY MOVE NORTH THROUGH THE DAY...APPROACHING THE I 20 CORRIDOR SOMETIME LATE THIS AFTERNOON. SOUTH OF THIS FRONT...AFTERNOON HEATING WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...POSSIBLE TORNADOES...AND LARGE HAIL. THIS AFTERNOON THE MAIN AREA WILL BE NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. THIS RISK WILL EXPAND EAST AND NORTH TOWARDS I 20 LATE THIS AFTERNOON AND MORE SO THIS EVENING. FARTHER NORTH...LARGE HAIL WILL BE POSSIBLE UP TO THE HIGHWAY 82 CORRIDOR...BUT COOLER AIR NEAR THE GROUND WILL GREATLY LIMIT THE POTENTIAL FOR DAMAGING WINDS. AS A COLD FRONT PUSHES BACK THROUGH THE AREA SEVERE STORMS WILL BEGIN TO COME TO AN END FROM NORTHWEST TO SOUTHEAST BEGINNING AROUND MIDNIGHT TONIGHT AND LEAVING THE SOUTHEAST BY FRIDAY MORNING. IN ADDITION TO THE SEVERE POTENTIAL...HEAVY RAIN AND FLOODING COULD ALSO BE A CONCERN. RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES HAS FALLEN ACROSS THE REGION. AN ADDITIONAL TWO TO THREE INCHES OF RAIN CAN BE EXPECTED...WHICH WILL GIVE A SUM TOTAL OF THREE TO FIVE INCHES WITH ISOLATED SIX INCH AMOUNTS POSSIBLE. PROLONGED PERIODS OF HEAVY RAINFALL CAN BE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. SOME OF THE HEAVIEST RAINFALL WILL BE AROUND THE STALLED FRONTAL BOUNDARY. SUCH HEAVY RAIN COULD LEAD TO MINOR FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, Feb 22, 12:22 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 8 NW BROOKHAVEN 31.67N 90.54W
02/21/2008 LINCOLN MS EMERGENCY MNGR
A FEW ROADS WERE UNDER WATER ACROSS NW LINCOLN CO.
&&
CMELocal storm report, Feb 22, 12:54 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD BYRAM 32.18N 90.24W
02/22/2008 HINDS MS EMERGENCY MNGR
FLOOD WATERS COVERED PARTS OF TANK ROAD...TERRY
ROAD...BROOKLY DRIVE...AND OLD JACKSON ROAD. MANY STREAMS
AND SMALL CREEKS WERE SAID TO BE AT OR ABOVE BANKFULL.
&&
HAMRICKLocal storm report, Feb 22, 12:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1256 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 4 SE PORT GIBSON 31.91N 90.94W
02/21/2008 CLAIBORNE MS LAW ENFORCEMENT
WATER WAS OVER HWY 547 JUST OUTSIDE PORT GIBSON.
&&
CMELocal storm report, Feb 22, 12:57 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD BRANDON 32.28N 90.00W
02/22/2008 RANKIN MS EMERGENCY MNGR
SEVERAL ROADS UNDER WATER AND WATER CROSSING THEM.
&&
CMELocal storm report, Feb 22, 1:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD DOWNTOWN JACKSON 32.30N 90.19W
02/21/2008 HINDS MS PUBLIC
SOME ROADS FLOODED IN THE DOWNTOWN JACKSON AREA.
1035 AM FLASH FLOOD GLUCKSTADT 32.52N 90.10W
02/21/2008 MADISON MS EMERGENCY MNGR
ROAD FLOODING AT HWY 51 AND YANDELL RD.
1055 AM FLASH FLOOD PEARL 32.27N 90.11W
02/21/2008 RANKIN MS PUBLIC
STREET FLOODING REPORTED IN PEARL.
0230 PM TSTM WND DMG 4 SE PHILADELPHIA 32.73N 89.06W
02/21/2008 NESHOBA MS EMERGENCY MNGR
PINE TREES SNAPPED 2 VEHICLES DAMAGED AND POWER LINES
DOWNED WITH MINOR DAMAGE TO 2 CHICKEN HOUSES.
0230 PM TSTM WND DMG 6 ENE PHILADELPHIA 32.81N 89.01W
02/21/2008 NESHOBA MS EMERGENCY MNGR
STEEPLE SNAPPED OFF AND SHINGLES TORN OFF A CHURCH.
0643 PM FLASH FLOOD 1 W CLINTON 32.34N 90.35W
02/21/2008 HINDS MS PUBLIC
WATER COVERING NORTHSIDE DRIVE.
0730 PM HAIL MEADVILLE 31.47N 90.89W
02/21/2008 E0.25 INCH FRANKLIN MS TRAINED SPOTTER
0820 PM HAIL JONESVILLE 31.62N 91.83W
02/21/2008 E0.50 INCH CATAHOULA LA LAW ENFORCEMENT
0938 PM TSTM WND DMG 5 S NEW HEBRON 31.66N 89.98W
02/21/2008 LAWRENCE MS BROADCAST MEDIA
TREES DOWN ACROSS HIGHWAY 43...CROOKED CREEK ROAD...AND
JI DAVIS ROAD.
1000 PM FLASH FLOOD MEADVILLE 31.47N 90.89W
02/21/2008 FRANKLIN MS EMERGENCY MNGR
NUMEROUS ROADS UNDER WATER AROUND MEADVILLE INCLUDING
MCNAIR ROAD...SEALS ROAD...PURVEY ROAD AND UNION CHURCH
ROAD.
1016 PM HAIL 2 SW MIZE 31.85N 89.58W
02/21/2008 E0.88 INCH SMITH MS PUBLIC
1021 PM HAIL 3 E MIZE 31.87N 89.50W
02/21/2008 E1.75 INCH SMITH MS AMATEUR RADIO
1027 PM HAIL 5 SSE HAZLEHURST 31.80N 90.36W
02/21/2008 E1.00 INCH COPIAH MS BROADCAST MEDIA
1030 PM FLASH FLOOD 8 NW BROOKHAVEN 31.67N 90.54W
02/21/2008 LINCOLN MS EMERGENCY MNGR
A FEW ROADS WERE UNDER WATER ACROSS NW LINCOLN CO.
1030 PM HAIL 10 W MAGEE 31.87N 89.90W
02/21/2008 E0.75 INCH SIMPSON MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED NEAR THE INTERSECTION OF HIGHWAY
13 AND HIGHWAY 28.
1100 PM HAIL MIZE 31.87N 89.55W
02/21/2008 E1.75 INCH SMITH MS EMERGENCY MNGR
1110 PM FLASH FLOOD 5 NW ST. JOSEPH 31.97N 91.30W
02/21/2008 TENSAS LA LAW ENFORCEMENT
WALKER RD UNDER WATER.
1113 PM HAIL BAY SPRINGS 31.98N 89.28W
02/21/2008 E0.88 INCH JASPER MS PUBLIC
1115 PM HAIL FLORENCE 32.15N 90.13W
02/21/2008 E0.75 INCH RANKIN MS BROADCAST MEDIA
PENNY SIZE HAIL NEAR FLORENCE
1130 PM FLASH FLOOD 4 SE PORT GIBSON 31.91N 90.94W
02/21/2008 CLAIBORNE MS LAW ENFORCEMENT
WATER WAS OVER HWY 547 JUST OUTSIDE PORT GIBSON.
1200 AM FLASH FLOOD BYRAM 32.18N 90.24W
02/22/2008 HINDS MS EMERGENCY MNGR
FLOOD WATERS COVERED PARTS OF TANK ROAD...TERRY
ROAD...BROOKLY DRIVE...AND OLD JACKSON ROAD. MANY STREAMS
AND SMALL CREEKS WERE SAID TO BE AT OR ABOVE BANKFULL.
1245 AM FLASH FLOOD BRANDON 32.28N 90.00W
02/22/2008 RANKIN MS EMERGENCY MNGR
SEVERAL ROADS UNDER WATER AND WATER CROSSING THEM.
&&
CMELocal storm report, Feb 22, 1:18 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG HARRISVILLE 31.97N 90.08W
02/22/2008 SIMPSON MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN FROM HARRISVILLE TO
BRAXTON. ONE HOME NEAR BRAXTON HAD SHINGLES BLOWN OFF THE
ROOF.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:16 PM CST | Flash Flood Warning | JAN | Hinds, Warren | 89 min |
| Feb 21, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Feb 21, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 44 min |
| Feb 21, 7:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 46 min |
| Feb 21, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 32 min |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 21, 8:36 PM CST | River Flood Warning | JAN | Attala, Holmes | 37 hr |
| Feb 21, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 40 min |
| Feb 21, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 41 min |
| Feb 21, 9:43 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 47 min |
| Feb 21, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Simpson, Smith | 43 min |
| Feb 21, 10:12 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 21, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 36 min |
| Feb 21, 10:30 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Feb 21, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 48 min |
| Feb 21, 10:46 PM CST | Flash Flood Warning | JAN | Claiborne | 3 hr |
| Feb 21, 10:55 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Feb 21, 11:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Feb 21, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
| Feb 21, 11:34 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 6 hr |
| Feb 21, 11:42 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 6 hr |
| Feb 21, 11:48 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 27 min |
| Feb 22, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 46 min |
| Feb 22, 12:29 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 22, 12:36 AM CST | Flash Flood Warning | JAN | Lauderdale, Newton, Scott | 4 hr |
| Feb 22, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 43 min |
| Feb 22, 2:28 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 3 hr |
| Feb 22, 9:44 AM CST | River Flood Warning | JAN | Clarke | 72 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Simpson | 34 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Copiah, Simpson | 3 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.